CSN Login
Members Online: 22

Astrocytoma G2 frontal - temodar and radiation

stacy0611's picture
stacy0611
Posts: 14
Joined: Feb 2012

Hi All!

I was diagnosed with a large, inoperable fibrillary astrocytoma last summer. I did 5 1/2 weeks of radiation (5 days on) and temodar (7 days a week), month off, then started my 12 months of 5on/23off rotation of temodar. I tolerated my rad/temodar schedule well, living away from home by myself to have treatment (single mom), but when I took the higher dose on the 5/28 schedule I became very sick. I had to be hospitalized has my counts were dangerously low. After two months and some serious ethical conversations with my oncologist, we decided it was best for me to stop. My counts have not been "normal" since.

I am 4 months out from stopping all treatment. I have a "pins and needles" feeling in my entire body. It started in my feet and hands and has progressed to almost everywhere. Over the last two weeks I have lost the feeling in my tongue and lips. I sometimes have difficulty swallowing. Has anyone had this happen after radiation/temodar?

Thanks!
Stacy

One other weird thing - I have red blotches when I wake up (maybe unrelated?)that go away once I am up and about.

cdolive4
Posts: 34
Joined: Sep 2011

Stacy,

I don't have any answers for you about the numbness and tingling, other than to suggest that you talk to your doctor (which I assume you've done), but I certainly relate to the ongoing questions of which issues are real cause for concern, which are side effects we have to live with, and which are simply because the moon is full at the moment.

It's a never ending series of questions which keep us awake at night. I'm constantly astonished at the sheer number of things which are tossed into the "side effect" category and which we just have to live with. Because the brain is the battlefield, these cancers affect every single aspect of our lives - and they bring major lifestyle changes, which have a profound impact on our emotions, energy and pysche.

I know there's no alternative, but I think it's worth remembering that it's a very difficult process. I hope you find an answer, and that things go well for you. CindyO

stacy0611's picture
stacy0611
Posts: 14
Joined: Feb 2012

Cindy,
Thank you for writing. I agree, it is a never ending process to think about what is "side effect" and what is cancer progression. I am just taking it day by day. I can't control what is happening, but I am more worried about the impact these up and coming things are having on my children. They see each day what is good and what is not.
Thank you for your kind words!
Stacy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network